MAUDE Adverse Event Report: CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC
Model Number 420673
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).Complainant country: taiwan, province of china.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that the customer found foreign body during the inbound inspection of the dressing.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.H3: device evaluated by manufacturer? has been selected as yes.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary.Complaint: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc).Region: taiwan.Product / system application product (sap): 1704595 aquacel extra 15x15cm (1x5pk) ster nai.Lot: 5a05302.Date of manufacture: 28jan2025.Complaint reference: record in database.Sterilisation: steris gamma run id (b)(4) ¿ 01feb2025.Batch size: (b)(4) secondary units ((b)(4) primary units).A complaint in database was received from taiwan reporting a foreign body identified during inbound inspection of the product.The complaint relates to material 1704595 ¿ lot 5a05302, manufactured on 28jan2025 and sterilized under steris gamma run id (b)(4) on 01feb2025.The complaint report indicates that one primary unit was affected from a batch size of (b)(4) secondary units ((b)(4) primary units).One photograph was provided by the complainant to demonstrate the reported mark observed on the product.The image shows a black mark visible on the aquacel extra primary pack/dressing surface.The impacted product was returned to convatec for evaluation, and the physical sample was received on 21jan2026.Evaluation of the returned sample enabled a detailed inspection of the affected dressing.Visual examination determined that the reported black mark was not foreign contamination.The mark was identified as excess print transfer associated with the unique device identification / unique identifier (udi) printing on the primary pack, resulting in a visible ink artefact on the product surface.No evidence of foreign particulate contamination or extraneous material was identified during the inspection of the returned sample.A batch record review (brr) was conducted for lot 5a05302.All quality control inspections and final release activities were completed and recorded as acceptable.No material-related or contamination-related issues were documented during manufacturing.¿ good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to approved manufacturing procedures during the production period.No corrective and preventive actions (capa) s or nonconformances were raised in relation to the production of order (b)(4), and no process deviations or contamination-related events were identified for lot 5a05302.A review of complaint history identified one additional complaint in database associated with lot 5a05302 within the previous 12-month period.However, the malfunction assigned to that complaint was not related to the issue reported in this case.A broader material-level review for material 1704595 (aquacel extra 15x15cm (1x5pk) ster nai) identified no additional complaints associated with malfunction foreign matter within product over the previous 12-month review period.Evaluation of the returned sample confirmed that the reported mark was not foreign contamination, but rather excess print transfer associated with the unique device identification / unique identifier (udi) printing on the primary pack.Based on the criteria defined within work instructions (wi) complaint risk assessment, the event does not represent an increased risk to patient safety, device performance, or regulatory compliance.There was no evidence of a systemic failure mode, recurring defect signature, or adverse trend associated with this issue.In alignment with work instructions (wi) complaint investigation requirements, corrective and preventive actions (capa) were not required, as the investigation did not identify a manufacturing process deviation or recurring defect pattern.The batch remains within specification and acceptable quality limits, and the issue is considered an isolated occurrence.The complaint will continue to be monitored through routine complaint trending and the post market product monitoring review process, standard operating procedure (sop).Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h11 (addl mfg narrative).

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key23874970
Report Number1000317571-2025-00162
Device Sequence Number5571110
Product Code NAC
UDI-Device Identifier00768455125630
UDI-Public00768455125630
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number420673
Device Lot Number5A05302
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer03/08/2026
03/24/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/18/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown